My doctor gave me a prescription for Cymbalta today at 30mg per day. I'm taking Klonopin right now at .25mg twice per day. I'm nervous to become medicated. He said the klonopin was a band-aid, and the Cymbalta will really start fixing the problem with my neuro-transmitters and serotonin or whatever. He said that Cymbalta could initially CAUSE anxiety (which is apparently what I have), so the Klonopin will help with that. He also said I should take the full prescription for the Klonopin (.25mg three times a day). I'm really not wanting to go on all these drugs, and wanting to get better on my own. But it's been since the end of July and I'm so tired of feeling this way...shaky, unsteady, nervous, insomnia, headaches, etc. Any advice? Is there an MD in the house??? :o/
I am not a doctor but I agree with your doc. For me an antidepressant is the best answer for long term anxiety problems. It's more effective but a benzo is still good to have handy for those periods where the anxiety/panic gets out of hand.
No one likes taking medication and no one likes to live with the symptoms of anxiety and still be able to get on with your life. Anxiety takes a heavy toll on your body and rearranges your life in countless ways.
Only you can decide what's best for you. If you can get along without medication and anxiety doesn't interfer with your life that badly then don't take it. But don't be afraid to accept that anxiety disorder is a serious ailment and like other serious ailments treating the symptoms is all we have. Take care.
Yeh, I agree as well. I also am experiencing anxiety attacks, which include butterflies in the stommach, insomnia, constant feeling like something horrible will happen, bad feelings just like that. Taking antidepressants and for me, seeing a shrink, I think helps the most. I wish there were some meetings for anxiety sufferers like us. Just like aa. But antideppressants work.
Cymbalta is an excellent antidepressant comparable with Effexor or Pristiq. It is very potent but can be quite stimulating. I took it for 5 months after that I stopped cold turkey.
The first side-effect I had was nausea. That lasted for 1 week and the therapeutic lag was 3 weeks. When I quit cold turkey I had withdrawal symptoms like brain zaps for 1 month or so.
I think Cymbalta will help you as in my book it is one of the best antidepressant around (and it's not that I don't know any other antidepressants). One drug does not fit all but if you are a good responder to it it is excellent.
one drug certainly does not fit all but unfortunately its a trail and error process with SSRI's. Currently im on Klonopin and .5mg twice a day, some days are good and soem days are bad. Im going to see the doctor on friday about starting SSRI's which i myself am scared to start. Im in my final year of college and this experience has just been devastating but these are the things that i do/take which i find help out alot.
(1) 1x 100mg Vitamin B Complex a day
(2) 4x Jamieson Omega 3- Calm a day (thats what the bottle says to take)
(3) Half hour of cardio a day
(4) Pray (ask your God or the universe to help you out)
(5) Meditate, there are alot of meditation vids on youtube that help out.
i feel the same as u! i am new to meds and was reluctant at first! my doc just increased my dose of lexapro from 10 mg to 15 mg. i also have klonpin .05 2 or 3 times a day which is supposed to help with anxiety until the ssri hits a theraputic level. i finally realized that we just need to surrender to the drug and know that they are to help us. first accept and i believe the rest will folllow! im with u man!
keep in touch
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.